MAUDE Adverse Event Report: ARTHREX, INC. CANNULATED DRILL, 3 MM; DRILL BIT

ARTHREX, INC. CANNULATED DRILL, 3 MM; DRILL BIT
Model Number CANNULATED DRILL, 3 MM
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tendosis surgery the bone remained stuck into drill.It was impossible to remove the pieces.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with an unknown device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 complaint allegation is confirmed.Visual inspection identified the distal end and flutes of the cannulated drill, 3.0 mm had abrasion marks.Functional testing was not performed due to the damage to the device.The most likely cause of this failure is attributed to wear and tear damage incurred over repeated usage in the field.Manufactured in 2019.

Brand Name
CANNULATED DRILL, 3 MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20322176
Report Number1220246-2024-07892
Device Sequence Number18088304
Product Code HTW
UDI-Device Identifier00888867018624
UDI-Public00888867018624
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCANNULATED DRILL, 3 MM
Device Catalogue NumberAR-1530C-30
Device Lot Number31922
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown